MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 97745
Medical Device Problem Codes Failure to Interrogate (1332); Overheating of Device (1437); Delayed Charge Time (2586); Charging Problem (2892); Communication or Transmission Problem (2896); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient (pt) regarding an external device.The reason for call was pt expressed frustration because charging his implant has become very difficult.Pt said he has those funky messages and noticed last night he charged for 3 hours but it only went from 30 to 70 % in 3 hours with the light flashing green.Pt said he has noticed heating on the donut but does not have a belt and recharges in a reclining sleep chair, leaning against the recharge antenna.Troubleshooting was unable to be performed as reviewed some recharging best practices instead.The patient's relevant medical history included he said he was a large man.No symptoms were reported.The patient called to report that he looked everywhere for the package from repair but he was unable to find it.They called back in and stated that he never received the recharger cord that was sent.It was then confirmed the rtm replacement was delivered on (b)(6) 2020.They stated that he had 2 controllers and he used the second controller when he did not receive the recharger and the issue resolved until recently and now he was getting the same issues charging his ins battery.They repeated that he is getting "message screens" but they stated he did not capture the detail of the message screens.Additional information was received and it was reported that they still had issue with their controller.They received a recharger and had 2 controllers.One was lost and found again and it wasn't working at all.They stated they couldn't find the ins with the recharger attached.They had to select recharge on the controller and then it went to the passive recharger mode screen and then didn't connect to the ins to charge it.The second controller they received started at 100% on the controller battery charge and then charging the ins at 50% it took 3 hours or more and they could get to 70% before they had to charge the controller again to get it back to 100%.They charged the ins battery every day.Additional information was received from the patient.Pt called back saying they had been having problems with their controllers for the longest time now, and they were both replaced recently (already documented in this case).Pt said one controller was still having issues after being replaced and the other was "purring like a kitten" until a couple days ago.Pt said the controller wouldn't connect to the ins immediately and would get a message saying to "connect" to recharge.Pt said they used the controller that was "purring like a kitten" to turn stim down to 1.4 (pt said they have to turn stim down at night, otherwise if they lay flat with stim up, it "electrocutes me" - pt confirmed talking about the stimulation feeling being strong if lays flat since implant) and ins battery was at 60%.Pt said when they woke up, the ins was 0, so it went from 60-0 in 8 hours, which pt said was unusual and had happened twice.Pt said they were told last time when controllers were replaced that if they continued to have issues to meet with a rep to check on ins, so pt's reason for calling was to contact a rep.An email was sent to the rep.Additional information received reported that the pt called back repeating they were having issues with their controllers (and said one of their controllers overheated last night) and was trying to meet with a rep, but had not gotten in touch with anyone yet since the last call.Pss reviewed a message was sent out after last call, but pt said no one had called them.Pss reviewed to have the hcp office call nas, but pt asked if another message to the rep could be sent out.Pss sent another fyi email to rep and recommended pt have hcp office call nas to get in touch with a rep.The rep later responded that the issue has been resolved and patient and physician are aware.Pt called back saying that they met with a rep who ran diagnostics on the ins that appear to be normal.Pt reiterated that it is taking them a long time to recharge their ins and they have been switching the batteries out on their controllers in order to recharge their ins.Pt described seeing passive recharge mode every time they try to recharge their ins.Pt said that the rep had to turn down the pt's charging speed as the recharger gets hot while recharging.When patient services asked pt for the serial number of their recharger, pt gave them the serial number prior to receiving a replacement.Another replacement recharger was sent out as it appears the pt kept the old recharger and sent back the replacement recharger.No new information.Pt reiterated what has already been reported on this file.Pt called back and repeated they lost controller, but recovered after replacement so they have two controllers.Pt also repeated controllers stopped working, but met with mdt rep and got one "purring like a kitten" but the other was "iffy" and they were using it to charge their battery pack.Pt reported they have now misplaced the controller that was working better, and the rep said they may have to have it replaced.Pt reported that they sleep in a sleeping chair and need to lower their settings at night so they don't "vibrate to death", but confirmed that stimulator was doing its job.Pt confirm that with the current controller, pt can detect implant with recharger (rtm) connected, but cannot detect without rtm connected.Pt confirmed that they can get the implant to 99 for ten minutes screen (this was understood as the passive recharge mode screen).Pt said they sometimes get the appropriate screen and sometimes the passive recharge screen when rtm is attached.Information was reviewed only one controller can be paired to implant at a time and with pt's current issue of only being able to connect with rtm attached, the pt was redirected to rep to assist pt with re-pairing controller to ins.
 
Additional Manufacturer Narrative
Continuation of d10: product id: 97755; lot# serial#: (b)(6); product type: recharger.Section d information references the main component of the system.Other relevant device(s) are: product id: 97755, serial/lot#: (b)(6), ubd: (b)(4); b3: date is estimated; month and year are valid.H3: analysis of the 97755 recharger (rtm) (serial number: (b)(6) found a recharge antenna failure as well as a poor recharge quality message.This regulatory report is being submitted as part of a retrospective review as part of a capa: 620188 action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key17097916
Report Number3004209178-2023-10106
Device Sequence Number20755800
Product Code LGW
UDI-Device Identifier00763000241988
UDI-Public00763000241988
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification,Recall
Type of Report Initial
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number97745
Device Catalogue Number97745
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Initial Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1535-2021
Patient Sequence Number1
Patient Age73 YR
Patient SexMale